advertisement
Question
Posted by: Angela | 2019/02/11

Medication

I have recently weened off Depramil 40mg over three months and have been taking 200g lamotrogine since May last year with espiride. Two days after I stopped the depramil i started getting dizzy spills so my doc increased the lamotrigine by 50mg and the dizzyness has got far worse. Its upsetting me because i dont know why im so dizzy and it makes me feel terrible. My doc said it could be highblood pressure but it isnt as i take ciplovasc for that and my bp is normal. I feel so alone in this as i have no one to ask what is happening to me . Im going to stop the 50mg lamotragine tonight and take 10ml of depramil and espiride and see if that works

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2019/02/12

Hi Angela,
Let's see.  Depramil is a trade name for the antidepressant Citalopram. Lamotrigine is an anticonvulsant drug used to treat epilepsy, and also to help control mood swings in Bipolar Disorder.  Espiride is a trade-name for Sulpiride, a somewhat peculiar drug, deeply loved by some SA doctors, for reasons I don't understand, but originally an antipsychotic drug.
You havn't mentioned what sort of doctor is treating you : if the diagnosis of Bipolar Disorder has been made, this should usually be confirmed by a specialist psychiatrist using internationally agreed criteria.  This could explain two of the puzzling drug being used, that generally those are best prescribed in general practice, on the recommendation of a psychiatrist.
It is absolutely routine for psychiatrists, who know these drugs well, that one should NOT abruptly stop them ( but rather reduce the doses   gradually ) because otherwise withdrawal effects, potentially severe, are likely, and these include dizziness such as you experienced. When you say you were "weaned off" the Depramil I wonder whether this was done optimally.
What also worries me is that you seem to be making your own decisions about starting and stopping and mixing. You need to discuss such decisions with your doctor, and maybe consider getting a second opinion.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement